MAUDE Adverse Event Report: SYNTHES ELMIRA LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 5 HOLES/57MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 5 HOLES/57MM; PLATE,FIXATION,BONE
Model Number 241.351
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(6).Device history records review was conducted.The report indicates that the: product manufactured in (b)(4).Product manufacture date: 06-may-2014.A review of the device history record (dhr) revealed no complaint related anomalies.The dhr shows this lot of lcp one-third tubular plate with collar 5 holes/57mm (part number 241.351, lot number 7675016) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed 1 nonconformance report (ncr) written against this lot of material.The ncr was written for two issues, the first an incorrect raw material certificate found at incoming inspection.As a result, a scar was issued to the supplier and the corrected certificate was returned by the supplier.The second issue was a cosmetic defect of a line along the length of some of the raw material.The raw material was deemed conforming, supported by two process tests.Due to the fact that this nonconformance would not affect the finished product, this ncr had no adverse effect on this complaint.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017 during a second revision surgery to treat bicondylar proximal tibia fracture of left leg, patient underwent hardware removal.The fracture did not heal as expected and the patient presented non-union.Due to this reason, this second revision surgery was performed.A total of three (3) plates and eighteen (18) screws were removed.One (1) plate was retained within the patient.All the implants were removed without any difficulty and were found be intact.There was no reported product problem.This 2nd revision surgery was completed successfully without any delay.The patient was implanted with a competitor¿s device (total knee, stryker) and is reported to be in stable condition.This complaint is for twenty one (22) devices.This report is 3 of 22 for (b)(4).
 
Additional Manufacturer Narrative
Patient height reported as (b)(6) centimeters additional patient identifier: (b)(6).Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Upon review of the x-rays that were provided, an investigation cannot be performed as the complaint condition cannot be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 5 HOLES/57MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6947992
Report Number3003506883-2017-10235
Device Sequence Number10949010
Product Code HRS
UDI-Device Identifier10886982166852
UDI-Public(01)10886982166852(10)7675016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.351
Device Catalogue Number241.351
Device Lot Number7675016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date11/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight83